Alert archive / Nebraska / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 1, NWS Cheyenne, WY

March 7, 2000Cheyenne County, Nebraska

NWS Cheyenne, WY issued this severe thunderstorm warning at Mar 7, 2000, 11:16 AM MST for Cheyenne County, Nebraska. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.

The facts

Issued
Mar 7, 2000, 11:16 AM MST (18:16 UTC)
Expired
Mar 7, 2000, 11:45 AM MST
In force
29 min
Issued by
NWS Cheyenne, WY
Area
Whole counties; the outline is the Mesonet’s reconstruction

County Cheyenne County, NE

The nearest sounding before it

Denver, CO (KDNR), launched 12:00Z, 6.3 hours before the alert went out and 107 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 12:00Z on 2000-03-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 12:00Z on 2000-03-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 101 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2314 m above ground
0-6 km bulk shear
62 kt
0-1 km storm-relative helicity
101 m²/s²
0-3 km storm-relative helicity
320 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS55 KCYS 071815
SVRCYS
NEC033-071815-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHEYENNE WY
1116 AM MST TUE MAR 7 2000

THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  WESTERN AND CENTRAL CHEYENNE COUNTY IN THE PANHANDLE OF NEBRASKA

* UNTIL 1145 AM MST

  THE STORM WILL MOVE BETWEEN POTTER AND SIDNEY AND CROSS INTERSTATE 80
  AT 1130 AM. 

* AT 1112 AM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM MOVING ACROSS THE COLORADO BORDER INTO SOUTHWEST
  CHEYENNE COUNTY...15 MILES SOUTHWEST OF SIDNEY.  THE SEVERE 
  STORM WAS MOVING NORTHEAST AT 35 MPH.   
  
  ONE INCH DIAMETER HAIL CAN BE EXPECTED WITH THIS SEVERE STORM. 

REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY 
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST 
OFFICE IN CHEYENNE.

LAT...LON 4067 10347 4060 10325 4107 10298 4115 10325

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cheyenne, WY wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 7, 9:59 AM MST, 1 hour 17 minutes earlier.

Area forecast discussion, Mar 7, 9:59 AM MST, 1 hour 17 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHEYENNE WY
959 AM MST TUE MAR 7 2000

AN INTERESTING AFTN AND EVE ON TAP FOR THE CWA WITH INCRSG MSTR AND
LIFT IN THE CURRENT SRLY FLW ALFT.  MOST ACTIVE WX SHUD BE OVR THE
MTNS...WHERE SNOW SHWRS SHUD BCM MOR WDSPRD AND IN XTRM SE WY AND THE
SRN HLF OF THE NEB PNHNDL WHERE TSTMS SHUD DVLP.  ALRDY A SVR TSTM
WATCH OUT FOR AREAS ADJACENT TO THE SRN NEB PNHNDL.  NOT MUCH SHEAR
XCPT FOR THOSE AREAS WHERE THE BNDRY LYR WINDS ARE MOR ERLY.  LIS
LWR TO BTN B2 AND B4 OVR THAT AREA AND FCST CAPES ARE BTN 800 AND 1300
IN THE SRN HLF OF THE NEB PNHNDL BY 00Z.  CURRENT FCST LOOKS GOOD WITH
THE MENTION OF SOME STG TSTMS IN THE SRN NEB PNHNDL.  ONLY MINOR FIRST
PD ADJUSTMENTS WILL BE MADE IN THE LT MRNG FCST UPDATE.  CURRENT
HILITES CONT AND WILL TAKE A CLOSE LOOK AT THE REST OF THE FCST FOR THE
AFTN FCST.

.CYS...
.WY...WINTER STORM WATCH LT TNGT AND WED PARTS ECNTRL AND SE.z  ZNS
      59..60..64..67..68.
      HIGH WIND WATCH LT TNGT AND WED FAR SE.  ZNS 69..70.
.NE...WINTER STORM WATCH WED NRN 2/3 PNHNDL.  ZNS 1>3..19>21.
      HIGH WIND WATCH WED SRN 1/3 PNHNDL.  ZNS 54..55.

WEILAND

The office that day

Everything else NWS Cheyenne, WY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 7, 11:48 AM MSTSevere Thunderstorm WarningCYSCheyenne, Morrill32 min

Nearby

Severe Thunderstorm Warnings in Nebraska, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.